Alert archive / Pennsylvania / Flash Flood Warnings in 2026
Flash Flood Warning 2, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Feb 20, 2026, 2:29 PM EST for Armstrong County, Clarion County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 20, 2026, 2:29 PM EST (19:29 UTC)
- Expired
- Feb 20, 2026, 5:30 PM EST
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- Unknown
Counties Armstrong County, PA, Clarion County, PA
The radar
The Pittsburgh radar (KPBZ), 77 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
074
WGUS51 KPBZ 201929
FFWPBZ
PAC005-031-202230-
/O.NEW.KPBZ.FF.W.0002.260220T1929Z-260220T2230Z/
/00000.U.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pittsburgh PA
229 PM EST Fri Feb 20 2026
The National Weather Service in Pittsburgh has issued a
* Flash Flood Warning for...
An Ice Jam Break in...
Northwestern Armstrong County in west central Pennsylvania...
Southwestern Clarion County in west central Pennsylvania...
* Until 530 PM EST.
* At 229 PM EST, gauge reports indicated an ice jam on the Allegheny
at Foxburg broke causing flash flooding downstream.
HAZARD...Flash flooding from an ice jam break.
SOURCE...Gauges reported.
IMPACT...Flooding of areas near and downstream of the ice jam
break.
* The nearest downstream towns are Parker, Monterey, and West
Monterey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 4114 7969 4114 7967 4111 7967 4107 7965
4104 7965 4104 7967 4106 7967 4107 7966
4108 7968 4111 7969
FLASH FLOOD...GAUGE INDICATED
$$
MLB1 follow-up statement
929
WGUS71 KPBZ 202221
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
521 PM EST Fri Feb 20 2026
PAC005-031-202231-
/O.EXP.KPBZ.FF.W.0002.000000T0000Z-260220T2230Z/
/00000.U.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Armstrong PA-Clarion PA-
521 PM EST Fri Feb 20 2026
...FLASH FLOOD WARNING FOR AN ICE JAM WILL EXPIRE AT 530 PM EST THIS
AFTERNOON FOR NORTHWESTERN ARMSTRONG AND SOUTHWESTERN CLARION
COUNTIES...
The ice jam near Foxburg has broken therefore the flooding threat has
ended and the warning will be allowed to expire.
A Flood Watch remains in effect until 900 AM EST Saturday for
portions of northwest and western Pennsylvania.
&&
LAT...LON 4114 7969 4114 7967 4111 7967 4107 7965
4104 7965 4104 7967 4106 7967 4107 7966
4108 7968 4111 7969
$$
MLBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Feb 20, 12:27 PM EST, 2 hours 2 minutes earlier. Its key messages:
- 1) Gusty winds today. 2) Ice Jam Flood Watch continues through tomorrow. 3) Winter storm likely for high terrain. Lower confidence in snow totals elsewhere.
Area forecast discussion, Feb 20, 12:27 PM EST, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
1227 PM EST Fri Feb 20 2026
.WHAT HAS CHANGED...
- Winter storm watch in effect from 1am Sunday to 1am Tuesday
for the high terrain, with extended-duration upslope snow.
- Flood watch continues for most susceptible ice-jam areas
through 9am Saturday.
&&
.KEY MESSAGES...
1) Gusty winds today.
2) Ice Jam Flood Watch continues through tomorrow.
3) Winter storm likely for high terrain. Lower confidence in
snow totals elsewhere.
&&
.DISCUSSION...
KEY MESSAGE 1...
Areawide maximum wind gusts have started to peak in the mostly
30mph to 40mph range areawide with diurnal heating and mostly
clear skies contributing to adiabatic profiles and mixing ahead
of, along, and behind a passing cold front. Some more winds
spots at area ASOS have topped 45mph to 50mph, through because
the areal coverage of observations is expected to be limited,
opted to not expand the wind advisory at the afternoon update
given areawide average winds are likely below criteria.
Convection is absent on the cold front, so this will minimized
high end damaging wind potential. The Wind Advisory for eastern
Tucker remains through midnight tonight. Winds are most likely
to calm after sunset with the cold front well through and a
relaxation of the pressure gradient.
KEY MESSAGE 2...
The Flood Watch has been extended for certain counties until
Saturday morning due to persistent ice jam problems in the Upper
Allegheny River Basin.
Current situation: As of this morning, an ice jam was confirmed near
Emlenton, PA and Foxburg, PA. Minor flooding is anticipated in the
vicinity of the jam; Flood Warning in effect through 4pm today.
Ongoing Monitoring: Due to warm temperatures today and high stream
levels from recent rainfall, continuous monitoring for new ice
jams downstream will likely be necessary over the next 24hrs.
Areas of concern include East Brady, Templeton, and Reedsdale.
KEY MESSAGE 3...
A complicated interaction of a digging 500mb trough and
recurving mid-Atlantic surface low will bring area-wide snow
chances to the region Sunday through Monday. Heres what we know:
High Confidence: Accumulating, impactful snow for the high
terrain of Pennsylvania and West Virginia. Irrespective of the
mid-Atlantic low track, the digging 500mb trough, steep lapse
rates aloft through the dendritic layer and ridgetops temps
around or below freezing for the event. There was a >50% of >6"
of snow for the 48 hour period ending Monday night. Note: totals
may vary greatly from ridgetop to valley with warmer
temperatures at lower elevations.
Medium confidence: Accumulations for the lowlands. Due to a
number of factors, snow ratios in most ensemble guidance
overestimate reality, piratically for the daytime hours Sunday
(during the peak accumulation window). This is related to a
difference between snow ratios in the snow growth layer, and
ratios upon contact with the warm surface. With the NBM 10th to
90th max T spread between the mid-30s and low 40s, this spans
everything from a wetter snow to even periods of rain for the
valleys. To downtrend NBM ratios, kept 10:1 mean accumulation
through the event. Even with a most likely forecast of 1" to 3",
totals may trend lower if snow is lighter and temperatures are
warmer. Most accumulations are favored on grassy surfaces, with
chances of accumulations on untreated roads increasing Sunday
night as temperatures drop below freezing.
Low Confidence: Snow totals may trend higher in the mid-
Atlantic low curves inland as a Nor- easter (though most of this
uncertainty is east of Pittsburgh). The most likely scenario
(80% chance) is that the Mid-Atlantic low influence stays south
and has little effect on area snow totals. In the low
probability event that this trends west, big snows remain
possible east of Pittsburgh and into the high terrain (long,
high-end tail on the snowfall distribution). In the prefect
scenario where the low trends west AND a frontogenetical band
forms on the western periphery of the low, up to 6 to 10" is
entirely possible for the lowlands east of Pittsburgh, with up
to 15" to 20" for the high terrain. Again, this is a low-
probability but high-impact scenario that will need to continue
to be monitored.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
KEY MESSAGES...
- Gusty wind today after the passage of a cold front
- VFR returning W-E this morning
- MVFR returns for much of the area tonight
------------------------------------------------------------
Clearing should continue to occur from W-E through this
afternoon following the passage of a cold front. Rapid pressure
rises and mixing in the clearing should result in gusty W-SW
wind today, up to 35 kt. MVFR should return for airports north
of a ZZV to LBE line in cold advection, and with moisture below
a temperature inversion.
MVFR cigs should continue tonight with a weak crossing
shortwave. This wave could result in a few snow showers at FKL
and DUJ as well. Wind gusts should gradually diminish overnight
as the surface pressure gradient relaxes as surface high
pressure begins to build in.
Outlook...
Widespread, light snow is expected late Saturday night through
Monday with a crossing upper low. Probabilities favor a 1-3
inch snowfall outside of the ridges. VFR should gradually return
Tuesday as high pressure begins to build in.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch through Saturday morning for PAZ008-009-014>016-
022.
Winter Storm Watch from late Saturday night through late
Monday night for PAZ074-076.
OH...None.
WV...Winter Storm Watch from late Saturday night through late
Monday night for WVZ510>514.
Wind Advisory until midnight EST tonight for WVZ514.
&&
DISCUSSION...Hefferan/Milcarek
AVIATION...WMHazardous weather outlook, Feb 20, 12:33 PM EST, 1 hour 56 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 1233 PM EST Fri Feb 20 2026 OHZ039>041-048>050-057>059-068-069-PAZ007-013-020-021-029-031-073- 075-077-078-WVZ001>004-012-021-509-211745- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Lawrence-Beaver- Allegheny-Washington-Greene-Westmoreland-Fayette-Indiana- Higher Elevations of Indiana-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- 1233 PM EST Fri Feb 20 2026 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...This afternoon and tonight. Gusty winds taper this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Minor snow impacts are expected Sunday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ008-009-014>016-022-211745- Venango-Forest-Butler-Clarion-Jefferson PA-Armstrong- 1233 PM EST Fri Feb 20 2026 ...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for northwest Pennsylvania and western Pennsylvania. .DAY ONE...This afternoon and tonight. Gusty winds taper this evening. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Minor snow impacts are expected Sunday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ074-076-WVZ510>513-211745- Higher Elevations of Westmoreland-Higher Elevations of Fayette- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker- 1233 PM EST Fri Feb 20 2026 ...WINTER STORM WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH LATE MONDAY NIGHT... This Hazardous Weather Outlook is for southwest Pennsylvania and northern West Virginia. .DAY ONE...This afternoon and tonight. Gusty winds taper this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. WVZ514-211745- Eastern Tucker- 1233 PM EST Fri Feb 20 2026 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...WINTER STORM WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH LATE MONDAY NIGHT... This Hazardous Weather Outlook is for northern West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Milcarek
In the hours before
Local storm report, Feb 20, 12:16 PM EST, 2 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
1216 PM EST Fri Feb 20 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 AM Non-Tstm Wnd Gst 3 E Pleasant Grove 39.95N 81.90W
02/20/2026 M51 MPH Muskingum OH ASOS
ASOS station KZZV Zanesville Airport.
1145 AM Non-Tstm Wnd Gst 3 NE Clearview 40.17N 80.65W
02/20/2026 M48 MPH Ohio WV ASOS
ASOS station KHLG Wheeling Airport.
1145 AM Non-Tstm Wnd Gst 1 W Mccandless Townshi 40.59N 80.05W
02/20/2026 M46 MPH Allegheny PA Mesonet
Mesonet station GW3644 Pittsburgh.
1147 AM Non-Tstm Wnd Gst 2 SSW Lawson Heights 40.27N 79.40W
02/20/2026 M46 MPH Westmoreland PA AWOS
AWOS station KLBE Latrobe Airport.
1149 AM Non-Tstm Wnd Gst 3 SSE Cameron 39.78N 80.55W
02/20/2026 M45 MPH Marshall WV Mesonet
Mesonet station GW4620 Cameron.
&&
WMThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 8:43 AM EST | Flash Flood Warning | PBZ | Armstrong, Butler, Clarion, Venango | 10 hr |
| Feb 20, 11:31 AM EST | Winter Storm Watch | PBZ | Fayette, Westmoreland | 24 hr |
| Feb 20, 1:53 PM EST | River Flood Advisory | PBZ | Allegheny | 29 hr |
| Feb 20, 6:43 PM EST | Areal Flood Warning | PBZ | Armstrong, Butler, Clarion, Venango | 5 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2026Every flash flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.